Donate Now
Post New Topic  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » EXPERT ADVICE » Ask Scarleteen » Withdrawal bleeds continue getting shorter and lighter...

 - UBBFriend: Email this page to someone!    
Author Topic: Withdrawal bleeds continue getting shorter and lighter...
kaitlin8765
Activist
Member # 36706

Icon 1 posted      Profile for kaitlin8765     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have been on Yasmin for one year and two months. My periods before the pill were about 7 days and required three to four pads a day. Since beginning the pill they have gone down to filling a pad each day for the first two days and then starting back up with bright red blood on day three and filling about half a pad. This was fine for me because it reassured me I was not pregnant although my boyfriend and I also use condoms. My boyfriend is currently in Chicago and has been for two months now. The last time we had sex was in September and I am currently on my third withdrawal bleed since then. The one for September seemed normal, but October and now November is way lighter. I am only filling about half a pad a day on the first day, nothing on the second day, and barely starting on the third day. (Today is the second day, so I don't know what will happen tomorrow, but right now I don't really have anything.) It barely starts bright red and is mostly dark red and brown now. I know it is normal for them to get lighter and shorter, but this seems way too light. I have no taken a pregnancy test considering this is my third period since having sex and I haven't even seen my boyfriend in two months. So, it would be beyond likely to have three withdrawal bleeds, right on time (9 am Saturday morning when it's due) and be pregnant, correct? It simply scares me because it is so light. I know some women's continue getting lighter and lighter until they have no bleeding at all. I am very afraid of not having any bleeding because that would scare me very badly. Should I switch pills before it gets to the point where I have no bleeding? I have been very stressed the last two months with my boyfriend leaving for work and having to start a new semester at school with really bad classes. Could the stress be making them lighter? I am very, very afraid of it one month just not showing up. I have another year left on my prescription and am afraid that before then I will start getting no blood at all. Thanks for any help you can give. I am not extremely worried about pregnancy right now because I have had three withdrawal bleeds all right on schedule with cramping and everything, I'm just scared because they're much shorter and lighter. Thank you.
Posts: 103 | From: Flint, MI | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
pyro_angel
Scarleteen Volunteer
Member # 13245

Icon 1 posted      Profile for pyro_angel     Send New Private Message       Edit/Delete Post   Reply With Quote 
Your periods certainly can change while on the pill, and this sounds like a normal change. Most combination pills (like Yasmin) allow you to have a withdrawl bleed once a month, and I believe it's unusual to go without bleeding altogether if you're taking a placebo week once a month. If you stop bleeding monthly and this is a major concern for you (sounds like it is), then talking to your doctor about switching pills or methods may be a good idea. For now, if you are worried, a pregnancy test will tell you for sure, but there is really no risk if you've had a normal withdrawl bleed and two more mostly-normal bleeds.

--------------------
Courtenay

Posts: 593 | From: Kamloops, BC, Canada | Registered: May 2003  |  IP: Logged | Report this post to a Moderator
kaitlin8765
Activist
Member # 36706

Icon 1 posted      Profile for kaitlin8765     Send New Private Message       Edit/Delete Post   Reply With Quote 
Okay, thank you. I would hope that I would never stop bleeding completely because it would worry me a lot. I do understand that it is normal for them to continue getting lighter and shorter because I was told that by my doctor. He also said that they may stop all together, that's why I said it. I don't think I am pregnant as we use condoms as well and have never had any slip-ups with them. I would be about three months by now and considering I've had three withdrawal bleeds on the exact day they're do, makes me pretty comfortable, I just don't like them being so light. So, just to clarify again....

1. It would be nearly impossible to have three withdrawal bleeds right on time every month, even if they are shorter and lighter, and be pregnant, correct? Especially when using the pill perfectly and condoms. It doesn't seem like it would make much sense to be able to have three withdrawal bleeds and be pregnant, even if they are slightly different. That still would be like having periods and being pregnant if I wasn't on the pill, which wouldn't happen, correct?

2. It is perfectly normal for them to get lighter and shorter the longer you've been on the pill? I believe Heather told me a while ago that it was perfectly normal. There was a time that I thought what I had then was light, now I know this is much lighter than what I thought was too light back then! It just keeps getting slightly lighter month after month ever since I started. I really just hope it starts back up tomorrow like it usually does because it will make me feel much better.

3. Even if it's not strictly bright red blood, that's also okay? It starts out red right at first but within an hour or two it goes to dark red and then by the end of the first day it is to light and dark brown. I know I wouldn't have a lot of new blood because that's part of the side effects of the pill, I just want to make sure that mostly old blood is okay.

Thanks again!

Posts: 103 | From: Flint, MI | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
eryn_smiles
Peer Ambassador
Member # 35643

Icon 1 posted      Profile for eryn_smiles         Edit/Delete Post   Reply With Quote 
Hi kaitlin,

1. Yes, if you were pregnant you would not have a normal withdrawal bleed or a normal period. This is because you conserve the lining of your uterus, instead of shedding it, in order to protect the growing embryo.

2. Yes, it is normal for the withdrawal bleeds to get lighter and shorter (as your doctor said).

3. Brown/Red/Maroon...are all normal.

As Courtenay said, if you stop having bleeds altogether and this is very worrying, talk to your doctor about a different method. You are very unlikely to be pregnant so try not to worry about this.

--------------------
"Caring for myself is not self-indulgence, it is self-preservation and that is an act of political warfare."

Audre Lorde

Posts: 1326 | Registered: Nov 2007  |  IP: Logged | Report this post to a Moderator
kaitlin8765
Activist
Member # 36706

Icon 1 posted      Profile for kaitlin8765     Send New Private Message       Edit/Delete Post   Reply With Quote 
Okay, thanks so much! I actually started back up a little today with bright red. So, instead of starting with bright red and ending with brown, it went the other way. Oh well, I'm just glad to see some blood again. Thanks again!
Posts: 103 | From: Flint, MI | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen